Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 203, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 27, 2020, 4:47 PM CDT for Maries County, Phelps County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 27, 2020, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Maries County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:55 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 27, 2:55 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 255 PM CDT Sat Jun 27 2020 .SHORT TERM...(This evening through Sunday) Issued at 245 PM CDT Sat Jun 27 2020 The radar is fairly quiet across the region as of 245 PM with a significant amount of cloudiness remaining after a cluster of thunderstorms decayed across western and central Missouri this morning. The clouds have held temperatures down somewhat with most areas in the lower to middle 80s. As we head into the late afternoon and early evening hours, redevelopment of scattered thunderstorms remains possible, especially across central Missouri. Short term objective analysis reveals a low-level jet nosing into this region as a MCV continues to track east across northern Missouri. Additionally, low-level wind fields are resulting in broad convergence across this region. If pockets of sunshine develop, the atmosphere should become fairly uncapped. There would be a low-end risk for a few strong to severe storms across central Missouri given moderate amounts of instability and deep layer effective bulk shear around 30 knots. We will also have to watch for training thunderstorms as PWATs across central Missouri are up over 1.75". The main thunderstorm threat should begin to shift north of the region later tonight. The one exception would be if evening convection establishes a near-surface cold pool which continues to interact with that low-level jet. Low temperatures tonight look rather warm with most areas only falling into the lower to middle 70s. An upper level short wave ridge and height rises should then result in a dry day over the area on Sunday. Temperatures look hot as 850 mb temperatures warm into the 18-20 Celsius range. This should result in high temperatures in the 89-93 range. With dew points in the upper 60s to lower 70s, heat indices will range from the middle 90s to near 100 degrees. .LONG TERM...(Sunday Night through Saturday) Issued at 220 PM CDT Sat Jun 27 2020 An upper level ridge will poke up along the Mississippi River Valley region starting early next week, with global models and ensembles indicating that this ridge may persist for much of the week. There may be some retrogression as we get towards next weekend. With a weak southwest flow aloft expected over the Ozarks, pop-up showers and thunderstorms look like a good bet on a daily basis for most of the week. Temperatures near or slightly above normal are expected for most of the week with those dew points also remaining rather steamy. We will have to watch heat indices, especially as we get towards midweek as there are increasing indications that some locations around the I-49 corridor may approach Heat Advisory criteria. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1203 PM CDT Sat Jun 27 2020 Some pockets of MVFR ceilings and visibility will remain through early afternoon. Otherwise, VFR conditions are expected from mid- afternoon through Sunday morning. Surface winds will remain brisk and gusty from the south to southwest, especially during the daylight hours. Low-level wind shear conditions are expected from later tonight into early Sunday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous weather outlook, Jun 27, 3:59 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 359 PM CDT Sat Jun 27 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 359 PM CDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Afternoon heat index values over southeast Kansas and parts of western Missouri will rise into the low to mid 90s. Non-thunderstorm wind gusts around 30 mph will continue into early this evening across western Missouri and southeastern Kansas. Scattered thunderstorms will be possible into this evening. A few strong to severe storms will be possible, mainly north of the Highway 60 corridor. Wind gusts of 50 to 60 mph and hail up to the size of quarters would be the primary potential severe weather hazards. Frequent lightning and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms will be possible from Monday through Friday of next week. Heat index values from the mid to upper 90s are expected on a daily basis, with values over 100 degrees possible by the middle of next week near the I-49 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Jun 27, 4:34 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
434 PM CDT Sat Jun 27 2020
MOZ058-272215-
Maries MO-
434 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
515 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vienna, or 18 miles northwest of Rolla, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vienna... Vichy...
LAT...LON 3816 9164 3815 9163 3805 9163 3805 9165
3813 9204 3824 9204 3827 9164
TIME...MOT...LOC 2134Z 272DEG 25KT 3818 9196
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:52 AM CDT | River Flood Warning | SGF | St. Clair | 5 days |
| Jun 27, 4:34 PM CDT | Special Weather Statement | SGF | Maries | 41 min |
| Jun 27, 5:22 PM CDT | Special Weather Statement | SGF | Laclede | 38 min |
| Jun 27, 6:03 PM CDT | Special Weather Statement | SGF | Phelps | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.